Sounds like you should really take care of that right away Clint!
NYC is known for having some of the best specialist hospitals.
If it's something as important as your spine, I'd say it's worth taking the trip and ASAP!
- DO NOT try an inversion table wihout docs advice, it may cause more harm than good.
Ask for a stronger/more frequest dose of the neurontin, baclofin works even better
flexeril and nsaids are almost uesless
I've had the surgery done twice. The first time, my neck, they carved away overgrown bone, removed two discs and replaced them with cadaver bones and held it all together with a titanium plate and six screws.
Even so, the bone spurs left lesions on my cervical spinal cord leaving me needing bacolfin four times a day.
The one I just had on July 23, 2 weeks ago, was more complicated. They removed discs and bone spurs, encircled the spine in the area with a cage supported by two rods and twelve screws. The ground up the bone spurs, mixed them with some type of syntheitic bone material and my own bone marrow and incjected it into the spaces where the discs had been.
The pain I had prior to the surgery has dropped almost 50% already.
Two tidbits of additional advice:
1. Get the surgery done asap, foot drop can not be cured once it occurs.
2. have the other two insurance required nerve blocks, but this time ask them to aspirate some of the surronding spinal fluid and inject some lidocaine/cortisone in it's place. That will help with the pain, just don't tell them how well it worked or they may decide to skip the surgery,
So I'm like this forever with regards to the foot drop?
I will look up baclofin, thank you. I have no idea what the aspiration of spinal fluid stuff you mentioned means, but I will bring it up at my next appointment.
I really can't believe the part about foot drop being uncurable. That really pisses me off. I asked my mother to let me get an MRI a month before I actually got one. She wanted me to keep giving the chiropractor a chance.
I really can't believe it. I am so angry about having messed up motor skills permanantly in my feet.
The foot drop was probably caused by the spinal stenosis. Once the pressure from the stenosis is releved from the nerve there is a chance for some recovery depending on how badly the nerve was compressed and how much use of your foot ank ankle, motor control, you still have.
The quicker you can get the pressure releived, the better. I still have residual issues with nerves in my neck. In my case the stenosis, bony overgrowths and disc degeneration are genetic.
Hope all goes well for you. What level discs are involved?
the discs are in between my L3 and L4, L4 and L5 , T8 and T9, T10 and T11 vertebrae, and finally the T11 and T12 vertebrae. I don't remember which disc is herniated, which s compressed and which is bulging but vie got it all going on. I think the herniated disc was the one between L4 and L5.
as you know ive been on opiates for what seems like forever because my knees arent formed right and ive got the opinions from two orthopedic surgeons that are very good that i need to put up with them for as long as possible before i get artificial knees and that i would be getting artificial knees at some point no question about that and that any other surgery barring a new injury is just going to make things worse and increase the pain long term.....this doent mean its everyones situation but it is mine, i had a bad roll of the genetic dice and so did 2 out of 3 of my siblings....
i am addicted to my pain pills, but thats to be expected as opiates are addictive and its going to happen if you take them long term......no way around it....you know it, i know it and i guarantee your doc knows it......that in no way makes you and i an addict......i have gotten pissed a couple times at the side effects of the drugs and quit cold turkey......im going to tell you right now its no big deal to get yourself off hydrocodone(vicodin) or oxycodone(percocet and oxycontin).....you can wean your self off over the course of a week or two if your taking a ton or if your like me or you, if yah have no underling medical condition to make it a bad idea you can go cold turkey with the smaller amounts....the main thing is that you want to quit....most addicts are addicts cause they dont want to give up the high and other stuff of the drug....
7.5mg of oxycodone isnt all that much, will tell you im at a higher level than you and my doc isnt concerned though im on the upper limit that he is comfortable with without getting a second opinion from a chronic pain specialist which i will have done in the next few months....but my doc is also aware i hate being on the drug as he has watched me modulate my own dose and due to the quitting for awhile and such have dropped my tolerance back down to lower levels so i could use fewer drugs......
also most chronic pain patients like myself dont get stoned off the drugs, my tolerance is such that 90% of the time i get therapeutic effects at a much smaller dose than it takes me to feel stoned.....aint felt truly stoned by my meds in a number of years though i still get fuzzy and tired occasionally....you hit the outrageous dosages by chasing the high or because of back injuries unfortunately as opiates really arent that effective for them compared to other types of pain so more is needed for my back than is needed for a similar pain level from my knees.....if they help you they help you thats great....
the difference between an adict and being addicted is a state of mind and behavior....if you are getting all you pain meds from a single source and your doc knows what your taking and such you are in no way an addict....be honest with him and show your looking for a solution to the problem and their shouldnt be a problem....
also you may want to look at Tricyclic antidepressants such as the elavil i am on.....for some reason in small doses(usually at 25-50% of the antidepressant strength dose) they seem to help modulate pain like a dimmer switch allowing you to get by with less pain meds.....ill tell you right now ill quit taking the opiates before i give up the elavil.....i ran out one time cause i got lazy and thought they werent doing much and i didnt need them....holy hell was i wrong.....when they worked out of my system i could not get to the pharmacy fast enough, you dont actually notice it but they can help with the pain in a big way.....only side effect i have had from it is a lil dry mouth for an hour or two after taking it....ask your doc about them....
I take Doxepin at night to help me go to sleep. It's a tricyclic but only 10 mg. I havnt been taking it lately since e percocet puts ke to sleep, though. I think it's 10% of a dose for depression.
You did ease my mind about addiction. I guess dependent is a better word... Just like I'm dependent on my asthma medication.
I just want to get well enough to go back to school next semester.
dependent is a very good word for it.....so long as yah dont quit looking for ways to get off it and aint trying to get stoned and arent trying to get your hands on them in illegal ways you aint an addict.....even though ive gotten opinions im comfortable with every so often i send my files to another doc that i hear good things about to get another opinion which is how ive wound up with two of the same opinions.....ran through 3 boneheads that dang near screwed me up worse which is why im a big fan of getting several opinions before getting cut on.....when things first started going wrong i trusted the first guy i saw and because of it im in alot more pain than i should be given my condition....
also, cymbalta, although being used primarily as an antidepressant, is listed in the PDR, and other drug books as being appropiate for nerve pain. I take 60mg a night
my grow list:http://www.terraforums.com/forums/sh...ead=207&page=1
WE LIVE IN A LAND OF CONFUSION!!!!!!!! http://www.youtube.com/watch?v=u6KXg...eature=related